MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.0MM CANNULATED SCREW 50MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3.0MM CANNULATED SCREW 50MM; PLATE, FIXATION, BONE
Model Number 71103250S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, at the end of placing the canned screw, the head just separated from the bolt of the screw.The procedure was performed according to the surgical technique threaded guide of 1.1 was passed through a canned 2.0mm drill, and then the screws were introduced the second was the one that failed the specialist did not force the device, or performed inappropriate movements, the bolt head was removed as the body was inside the bone.The patient's health conditions are stable.No damage or danger was reported in the patient.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms based on the information provided, the root cause of the reported event could not be definitively concluded.The patient impact beyond the retained fractured screw-body could not be determined and although unlikely, micro-motion and/or migration of the retained fragment (screw-body) could not be ruled out.Reportedly, the patient is stable without damage or danger and the implantable device fragment (screw-body) was retained inside the bone.No further medical assessment could be rendered at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a single use, patient specific instrument; possible causes could include but not limited to new design, feature, or failure mode.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.

Brand Name
3.0MM CANNULATED SCREW 50MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9833777
Report Number1020279-2020-00863
Device Sequence Number3129889
Product Code HRS
UDI-Device Identifier03596010624017
UDI-Public03596010624017
Combination Product (Y/N)N
PMA/510(K) Number
K090675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71103250S
Device Catalogue Number71103250S
Device Lot NumberUNKNOWN/UNREADABLE
Initial Date Received by Manufacturer 03/01/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1